Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 30, 2008, 3:42 PM CST for 24 counties in Texas. It took effect at Jan 31, 2008, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 3:42 PM CST (21:42 UTC)
- In effect from
- Jan 31, 2008, 6:00 AM CST
- Expired
- Jan 31, 2008, 2:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 302142 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CST WED JAN 30 2008 TXZ021>044-310500- /O.NEW.KLUB.WI.Y.0003.080131T1200Z-080131T1800Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 342 PM CST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM CST THURSDAY. NORTHWESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THURSDAY MORNING IN THE WAKE OF A PASSING COLD FRONT. GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED. THESE WINDS MAY RESULT IN PATCHES OF BLOWING DUST OVER THE SOUTHERN SOUTH PLAINS...BUT A BRIEF PERIOD OF BLOWING SNOW MAY OCCUR OVER THE EXTREME SOUTHEASTERN PANHANDLE AND THE NORTHERN ROLLING PLAINS. THIS MAY RESULT IN LOCALLY REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KLUB 310449 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1049 PM CST WED JAN 30 2008 TXZ021>044-311800- /O.CON.KLUB.WI.Y.0003.080131T1200Z-080131T1800Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1049 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 12 PM CST THURSDAY... NORTHWESTERLY WINDS WARE EXPECTED TO INCREASE TO 25 TO 35 MPH EARLY THURSDAY MORNING IN THE WAKE OF A PASSING COLD FRONT. GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH WILL CAUSE REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 310947 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 347 AM CST THU JAN 31 2008 TXZ021>044-312000- /O.EXT.KLUB.WI.Y.0003.080131T1200Z-080131T2000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 347 AM CST THU JAN 31 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. A STRONG PRESSURE WILL DEVELOP BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. BECAUSE OF THE INCREASING PRESSURE GRADIENT NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND PERSIST INTO THE EARLY AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 312004 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 204 PM CST THU JAN 31 2008 TXZ021>044-312115- /O.EXP.KLUB.WI.Y.0003.000000T0000Z-080131T2000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 204 PM CST THU JAN 31 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWESTERLY WINDS ARE SUBSIDING ACROSS THE ADVISORY AREA. THE THREAT FOR SUSTAINED SPEEDS IN EXCESS OF 30 MPH HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:17 PM CST, 25 minutes earlier.
Area forecast discussion, Jan 30, 3:17 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 317 PM CST WED JAN 30 2008 .SHORT TERM... A VIGOROUS MID/UPPER LEVEL SHORTWAVE TROUGH NOW OVER THE FOUR CORNERS REGION...AND ITS ASSOCIATED COLD FRONT WILL IMPACT THE REGION THROUGH EARLY THURSDAY. SAID UA FEATURE WILL INDUCE STRONG CYCLOGENESIS OVER WEST TEXAS LATER TONIGHT AS IT BEGINS TO TRANSLATE EAST OF THE DIVIDE. DEEP FORCING/ASCENT WILL GRADUALLY INCREASE AS DPVA/JET CONTRIBUTIONS INCREASE OVERNIGHT...AND SHOWERS/SNOW SHOWERS ARE GENERALLY EXPECTED TO GRADUALLY MOISTEN THE CURRENTLY DRY ATMOSPHERIC COLUMNS SUFFICIENTLY FOR LIGHT PRECIPITATION OVER THE NORTHERN HALF OF THE FORECAST AREA. FORECAST SOUNDINGS SUGGEST A BAND OF MODERATE/BRIEFLY HEAVY SNOW COULD DEVELOP NEAR AND JUST NORTH OF THE MID LEVEL COLD POOL/UPPER LOW IN PROXIMITY TO THE SOUTHEASTERN PANHANDLE DURING THE 10-16Z TIMEFRAME...WHEN PROFILES SUGGEST DENDRITIC GROWTH WILL BE FAVORED. THE LATEST MODEL SOLUTIONS HAVE TRENDED THE BEST POTENTIAL FOR ACCUMULATING SNOWFALL NORTHWARD A BIT MORE OVER THE EASTERN PANHANDLE...BUT STILL HAVE SOME CONCERNS GIVEN THE INCREASING MSLP/WINDS IN THE POST FRONTAL ENVIRONMENT. THIS COULD LEAD TOWARD NOTABLY RESTRICTED VISIBILITIES IN BLOWING SNOW OVER THE EXTREME SOUTHEASTERN PANHANDLE/NORTHERN ROLLING PLAINS EARLY THURSDAY. GIVEN MORE SUPPORT FOR ACTUAL ACCUMULATIONS NORTH/NORTHEAST OF THE FA...WILL ISSUE A SPECIAL WEATHER STATEMENT TO ADDRESS A LIMITED THREAT. OTHERWISE...SUBSIDENCE IN THE WAKE OF THE PASSING MID LEVEL TROUGH AXIS...LOWER TROPOSPHERIC WIND MAX AROUND 50 KT...AND A TIGHTENING MSLP GRADIENT SUGGEST SUSTAINED NORTHWESTERLY WINDS APPROACHING/ EXCEEDING 30 MPH THURSDAY MORNING FOR MOST ZONES. THUS WILL ISSUE A WIND ADVISORY. FORTUNATELY...SURFACE PRESSURE RISES APPEAR SOMEWHAT WEAKER THAN THOSE ASSOCIATED WITH TUESDAY/S HIGH WIND EVENT...ALTHOUGH THE PATTERN IS REPETITIVE. WINDS SHOULD SUBSIDE AROUND MIDDAY AS RIDGING/HEIGHTS BUILD. .LONG TERM... SHORTWAVE RIDGE AT 500 MB TO MOVE ACROSS THE REGION THURSDAY NIGHT WITH NEAR ZONAL FLOW ACROSS THE AREA ON FRIDAY. LEE SIDE TROUGH FRIDAY TO PRODUCE WARM AND BREEZY CONDITIONS. MODELS DIFFER WITH SPEED AND LOCATION OF WEAK UPPER LEVEL DISTURBANCES MOVING EAST ACROSS THE ROCKIES...HOWEVER THEY GENERALLY AGREE THAT BEST DYNAMICS TO REMAIN TO OUR NORTH AS THESE DISTURBANCES MOVE INTO THE CENTRAL PLAINS. MODELS ALSO SHOW A WEAK AND DRY COLD FRONT BACKDOORING INTO THE REGION LATE SATURDAY. MEDIUM RANGE MODELS ALSO DIFFER SOMEWHAT WITH SPEED AND STRENGTH OF NEXT SYSTEM DIVING SOUTHEAST FROM THE PACIFIC NORTHWEST INTO THE SOUTHERN AND CENTRAL ROCKIES AT THE BEGINNING OF NEXT WEEK. HOWEVER THEY ARE IN GENERALLY AGREEMENT ON MOVING 500 MB TROUGH THROUGH THE FORECAST AREA IN THE TUESDAY/TUESDAY NIGHT TIME FRAME. VERY LITTLE IN WAY OF MOISTURE WITH THIS SYSTEM AND WITH UNCERTAINTIES WILL KEEP DRY FORECAST FOR NOW. && .AVIATION... AN ONSET OF MVFR /POSSIBLY IFR/ CONDITIONS IS POSSIBLE AT KCDS AROUND 12Z WITH INCREASING PROBABILITIES OF SNOW/BLOWING SNOW. CONFIDENCE FOR THESE CONDITIONS THERE IS AROUND 50 PERCENT...WITH MORE IMPACTS NORTHEAST OF THE TERMINAL. OTHERWISE...WINDS ARE EXPECTED TO APPROACH/EXCEED 30 KT AT BOTH KCDS AND KLBB TERMINALS DURING THE 12-18Z PERIOD. BOTH POTENTIAL HAZARDS WILL BE ADDRESSED IN THE 00Z TAFS. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON HOURS OVER MUCH OF THE FORECAST AREA...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 27/HIGHWAY 87 CORRIDOR...WHERE A COUPLE OF SHORT LIVED WILD LAND FIRES HAVE ALREADY BEEN OBSERVED THIS AFTERNOON. ALTHOUGH CONDITIONS WILL GENERALLY IMPROVE AFTER MAX HEATING...20 FOOT LEVEL WINDS WILL REMAIN IN THE 15 TO 20 MPH RANGE OVERNIGHT WITH VERY POOR RH RECOVERIES AGAIN EXPECTED TO BE ONLY IN THE 30 TO 40 PERCENT RANGE OVER THE SOUTHWESTERN SOUTH PLAINS. 20 FOOT LEVEL WINDS WILL AGAIN BE IN EXCESS OF 20 MPH AREAWIDE THROUGH MIDDAY THURSDAY...YET STABILITY/MOISTURE WILL IMPROVE CONSIDERABLY OVER THE NORTHEASTERN HALF OF THE AREA IN POST FRONTAL AIR. VERY DRY AIR WILL REMAIN IN PLACE OVER THE WESTERN ZONES...BUT AFTERNOON RELATIVE HUMIDITY MINIMA NEAR 15 PERCENT APPEAR TO BE WELL OUT OF PHASE WITH THE STRONGEST WINDS DURING THE MORNING HOURS. NO FIRE WEATHER HEADLINES ARE ANTICIPATED. A DRY ATMOSPHERE TO BE IN PLACE OVER THE FORECAST AREA ON FRIDAY AS HIGH PRESSURE RIDGE MOVES IN BEHIND PACIFIC COLD FRONT MOVING THROUGH THE REGION ON THURSDAY. STRONG WESTERLY FLOW ALOFT TO DEVELOP SHARP LEE SIDE TROUGH AND PRODUCE BREEZY SOUTHWEST WINDS ACROSS THE REGION ON FRIDAY. WINDS AND LOW RELATIVE HUMIDITY MAY BE ENOUGH TO PRODUCE RED FLAG CONDITIONS DURING THE AFTERNOON... HOWEVER AT THIS TIMECONDITIONS APPEAR MARGINAL AND WILL NOT ISSUE ANY HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 19 41 18 59 28 / 20 20 0 0 0 TULIA 22 41 22 61 27 / 20 30 0 0 0 PLAINVIEW 23 43 22 61 28 / 20 30 0 0 0 LEVELLAND 23 45 22 61 28 / 20 20 0 0 0 LUBBOCK 25 46 23 62 30 / 20 20 0 0 0 DENVER CITY 28 47 24 61 30 / 10 10 0 0 0 BROWNFIELD 27 47 23 62 29 / 10 10 0 0 0 CHILDRESS 31 42 25 64 32 / 30 50 0 0 0 SPUR 29 48 25 63 32 / 10 20 0 0 0 ASPERMONT 36 50 25 63 35 / 10 20 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM 6 AM TO 12 PM CST THURSDAY FOR THE FOLLOWING ZONES: TXZ021>044. && 20/08/20
Hazardous weather outlook, Jan 30, 3:41 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 341 PM CST WED JAN 30 2008 TXZ021>044-312145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 341 PM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE OUTLOOK AREA THROUGH 6 PM. A RED FLAG WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THURSDAY MORNING WITH GUSTS UP TO 50 MPH POSSIBLE. THIS MAY RESULT IN AREAS OF BLOWING DUST OVER THE SOUTHERN SOUTH PLAINS. IN ADDITION...WINDS MAY COMBINE WITH SNOW SHOWERS TO PRODUCE VISIBILITY RESTRICTIONS IN BLOWING SNOW OVER THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND THE NORTHERN ROLLING PLAINS. CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LOCAL OFFICIALS SHOULD REMAIN ALERT GIVEN THE ONGOING CRITICAL FIRE WEATHER CONDITIONS...AND SHOULD ALSO MONITOR THE LATEST WEATHER INFORMATION REGARDING THURSDAY MORNING/S WIND AND WINTER WEATHER CONCERNS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:19 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.